Tornadoes · United States · Mississippi · 2021
EF1 tornado, Morgantown to Neb, Mississippi, April 9, 2021
From Morgantown to Neb, this EF1 tornado ran 7.6 miles across Marion County on April 9, 2021, touching down at 12:31 AM CDT and reaching 1,200 yards wide. It killed nobody, and did $90,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 9, 2021
- Touchdown
- 12:31 AM CDT (05:31 UTC)
- Lifted
- 12:42 AM CDT (05:42 UTC)
- On the ground
- 11 minutes
- Path length
- 7.6 miles (12.3 km)
- Path width
- 1,200 yards (1097 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- County
- Marion County
- Touchdown point
- 31.298, -90.013
- Lift-off point
- 31.237, -89.905
- Record number
- 2104092331-01
The damage survey
21 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
- Multiple trees damaged, direction of damage S to ENE
- Several trees damaged, one on a shed
- Carport blown across the road
- Cedar trees on a home, several other trees uprooted nearby.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Showers and thunderstorms developed in association with a frontal system moving through the region. Some of these storms produced a few tornadoes, hail, and damaging wind gusts.
This EF1 tornado started in western Marion County, near Bracey Road, and tracked southeast for just over 7 miles. The tornadic circulation was embedded in a swath of wind that tracked in a similar manner, but was much wider and had sporadic tree damage. Shortly after the tornadic circulation organized, it peaked in intensity and produced a focused corridor of solid tree damage. This was near the intersection of Circle Bar Road and Ratliff Road. From here, the tornado weakened a bit but continued to produce a more focused corridor of mostly tree damage. A few homes had trees on them with several sheds and carports having the roof taken off. The tornado basically stayed just on the north side of Highway 586. The tornado dissipated before crossing Highway 586 on the west side of Foxworth and all that remained was straight line wind damage. Max winds were 105 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
0 minutes of warning. NWS JAN issued a tornado warning for this county at 05:31 UTC, 0 minutes before the tornado touched down, in force until 06:08 UTC.
The county was under a tornado watch, issued at 05:19 UTC and running to 09:49 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:35 UTC | 05:19 UTC | Severe Thunderstorm Watch | JAN |
| 05:19 UTC | 09:49 UTC | Tornado Watch | JAN |
| 05:31 UTC | 06:08 UTC | Tornado Warning | JAN |
| 06:48 UTC | 09:45 UTC | Flash Flood Warning | JAN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:19 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 9, 6:59 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 9, 6:59 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 659 PM CDT Fri Apr 9 2021 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT... .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Showers and thunderstorms are expected overnight at all terminals, tracking from WNW to ESE in multiple rounds. Have attempted to time out the storms, but after 06z, the confidence in timing is greatly reduced. Behind the line, models persist in holding on to some llvl clouds through the morning...before breaking into mostly cirrus through mid morning as the trailing stratiform rain slowly moves out of the region. By mid morning, should be back to VFR in all terminals. && .DISCUSSION... Tonight and Tomorrow: A significant severe weather event is expected to unfold across the ArkLaMiss this evening and lasting through early Saturday morning. Models are in a good agreement with the placement of the system and we are confident that there will be multiple rounds of QLCS(squall line storms). The first round will be this evening starting around 5-6pm or so and this line of storms will mainly effect areas in the west and north of I-20 where some super cells may occur. An unusual cold air mass within the mid and upper levels with these earlier storms, support large hail(baseball and greater) along with gusty winds as we peak with daytime heating. Straight lined winds with these storms could exceed 80mph. The second round will start later tonight around 10-11pm and will continue through the overnight hours and lasting until about 5am Saturday morning. With the second round of storms, the environment will be a tad bit cooler making any severe potential supportive of all modes including, hail, strong winds, and a few tornados. Although the tornado threat is not the greatest threat with these storms, this is still April and we are in peak severe weather season for central Mississippi so a few tornadoes will still be possible. Especially across the MS Delta with those earlier storms(first round). The next potential impact will be flash flooding. Excessive rainfall appears to be more likely in the evening and early over night hours along the instability gradient. At least 2-5 inches of rain is possible for most areas in our CWA with possible locally higher amounts. Flash flooding will be possible along with the possibility of some minor river flooding. With all that being said, a 'Moderate Risk' threat has been placed for much our entire outlook area for tonight and part of early Saturday. As far as timing an exit for these storms, by Saturday afternoon, areas in the west will be clear while locations east of I- 55 will have some lingering showers. We expect the severe threat to be over around 5am Saturday but again, showers will still be lingering across the east during the early afternoon as the system ejects east. By late afternoon, the region should be clear from rain and the rest of Saturday will be pleasant. High temperatures will range from the low 70s in the north to upper 70s in the south and even around 80 degrees in the Pine Belt region./JNE/ Saturday night through Thursday: By Saturday evening the nearly stacked low will be lifting northeast of the mid Mississippi valley with its associated cold front southeast of or CWA but broad upper level troughing will take until Sunday to shift east of Mississippi. Despite upper level troughing aloft a weak surface high will shift over our CWA through Sunday helping provide dry weather. In the wake of the cold front Sunday morning will start of cooler than normal in upper 40s to lower 50s but a return to warmer than normal temperatures is expected through Monday night. The dry weather will come to an end by late Monday afternoon as rain chances begin increasing from the southwest ahead of and approaching cold front driven by another nearly stacked low moving over the Great Lakes region from the northern Plains. Although rain chances will increase through Tuesday ahead of the cold front, this cold front will lose its upper level support and stall across the CWA Tuesday night. Models differ on how far south into our CWA the front will stall but a disturbance moving through the region Wednesday will help the front drift south of our CWA by Wednesday evening. Provided the cold front does move south of our CWA by Thursday, a drier forecast will be in store but, consensus currently maintains rain chances and cooler temperatures across our CWA through Thursday night. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 63 77 50 77 / 99 58 2 0 Meridian 62 79 50 77 / 94 85 4 0 Vicksburg 64 77 50 79 / 97 35 1 0 Hattiesburg 64 81 53 79 / 92 91 7 0 Natchez 64 78 50 79 / 98 45 2 0 Greenville 63 73 50 76 / 97 24 0 0 Greenwood 63 74 49 76 / 96 46 1 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS
Hazardous weather outlook, Apr 9, 3:31 PM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Jackson MS 331 PM CDT Fri Apr 9 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-061>066- 072>074-102045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 331 PM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of today through tonight, a significant severe weather event will unfold across the ArkLaMiss region. A few severe storms capable of producing large hail to the size of baseballs could develop initially this late afternoon, but expect the most widespread storms later tonight. A large thunderstorm system moving across the area after midnight could bring widespread wind gusts of up to 80 mph and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) Given the expectation for multiple storms in some locations, there could be a threat for heavy rainfall producing localized flash flooding, especially tonight when storms will be more widespread. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ060-102045- Catahoula-Concordia-Adams- 331 PM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of today through tonight, a significant severe weather event will unfold across the ArkLaMiss region. A few severe storms capable of producing large hail to the size of baseballs could develop initially this late afternoon, but expect the most widespread storms later tonight. A large thunderstorm system moving across the area after midnight could bring widespread wind gusts of up to 80 mph and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) Given the expectation for multiple storms in some locations, there could be a threat for heavy rainfall producing localized flash flooding, especially tonight when storms will be more widespread. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 10, 12:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL 1 NNE NEWTON 32.34N 89.15W
04/10/2021 E0.70 INCH NEWTON MS EMERGENCY MNGR
HWY 80 WEST OF NEWTON.
&&
AJLocal storm report, Apr 10, 12:17 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 N TRANSYLVANIA 32.72N 91.18W
04/09/2021 EAST CARROLL LA LAW ENFORCEMENT
COUPLE POWER LINES DOWN ON 65 SOUTH.
&&
CELocal storm report, Apr 10, 12:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1218 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 1 N NEWTON 32.33N 89.16W
04/10/2021 E0.70 INCH NEWTON MS EMERGENCY MNGR
WEST OF NEWTON ON HWY 80.
&&
AJSpecial weather statement, Apr 10, 12:29 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
1229 AM CDT Sat Apr 10 2021
MSZ051-052-057-058-100600-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
1229 AM CDT Sat Apr 10 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JASPER...SOUTHEASTERN
NEWTON...CLARKE AND WESTERN LAUDERDALE COUNTIES UNTIL 100 AM CDT...
At 1228 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Meehan to 6 miles northwest of
Stonewall to near Barnett. Movement was east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Stonewall and Suqualena around 1235 AM CDT.
Nellieburg and Savoy around 1240 AM CDT.
Meridian around 1245 AM CDT.
Sable around 1250 AM CDT.
Quitman, Marion, De Soto, Middleton and Zero around 1255 AM CDT.
Other locations impacted by these storms include Pachuta, Shubuta and
Chunky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Mississippi.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
east central Mississippi.
LAT...LON 3185 8864 3183 8876 3182 8908 3217 8896
3251 8897 3258 8867 3258 8862 3221 8858
TIME...MOT...LOC 0528Z 263DEG 28KT 3239 8889 3219 8888 3198 8896
NFLocal storm report, Apr 10, 12:30 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL CROSSETT 33.13N 91.96W
04/09/2021 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN CROSSETT.
&&
TWLocal storm report, Apr 10, 12:31 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1231 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 3 SSW WAVERLY 32.40N 91.42W
04/09/2021 E1.00 INCH MADISON LA PUBLIC
SOCIAL MEDIA PICTURE OF AT LEAST QUARTER
SIZE HAIL FALLING SOUTHEAST OF DELHI.
&&
TWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Slidell Radar S, LA (KSIL), 00:00Z
5.5 hours before the tornado, 116 km from the path. April 10, 2021.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -20 J/kg
- Surface CAPE
- 3560 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 18.1
- 0-3 km lapse rate
- 5.4 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:37 UTC | TORNADO | 1 Wnw Zetus | Lincoln, MS | AN EF1 TORNADO DEVELOPED IN THE EVENING OF APRIL 9TH NEAR ZETUS RD AND RUSSELL LN. THE TORNADO PRODUCED PRIMARILY TREE DAMAGE BEFORE TRAVELING SOUTHEAST ACROSS PALMETTO TRAIL AND THEN CROSSING NEAR WATTS LN AND NORMAN TR |
| 04:40 UTC | TSTM WND DMG | 1 E Zetus | Lincoln, MS | TREES AND POWER LINES DOWN. |
| 04:58 UTC | TSTM WND DMG | 6 Wnw Summit | Amite, MS | TREE DOWN NEAR HWY 98. |
| 05:03 UTC | TSTM WND DMG | Ruth | Lincoln, MS | SEVERAL TREES DOWN BLOCKING ROADS COUNTYWIDE - TWO HOMES WITH TREES ON THEM. |
| 05:04 UTC | TSTM WND DMG | Summit | Pike, MS | TREES AND POWER LINES DOWN AROUND SUMMIT. |
| 05:19 UTC | TSTM WND DMG | 7 Nw Salem | Walthall, MS | TREE DOWN ON NEW BETHEL RD. |
| 05:20 UTC | TSTM WND DMG | 8 Nw Salem | Walthall, MS | PORCH DETACHED FROM HOME ON 583N. |
| 05:21 UTC | TSTM WND DMG | 9 Nnw Salem | Walthall, MS | 2 TREES DOWN ON JAYESS RD. |
| 05:28 UTC | TSTM WND DMG | 3 Nne Salem | Walthall, MS | TREES AND POWERLINES DOWN NEAR THE INTERSECTION OF E. SALEM RD AND JACK DUNCAN RD. |
| 05:31 UTC | TORNADO 1 | 6 Wsw Morgantown | Marion, MS | THIS EF1 TORNADO STARED IN WESTERN MARION COUNTY, NEAR BRACEY ROAD, AND TRACKED SOUTHEAST FOR JUST OVER 7 MILES. THE TORNADIC CIRCULATION WAS EMBEDDED IN A SWATH OF WIND THAT TRACKED IN A SIMILAR MANNER, BUT WAS MUCH WID |
| 05:31 UTC | TSTM WND DMG | Salem | Walthall, MS | *** 1 INJ *** 3 TREES DOWN ON ROAD WITH 3 CARS HITTING THEM. INJURY SUSTAINED FROM ONE OF THE ACCIDENTS. |
| 05:37 UTC | TSTM WND DMG | 3 Sw Morgantown | Marion, MS | A SWATH OF WIND DAMAGE OCCURRED ACROSS CENTRAL MARION COUNTY WITH NUMEROUS TREES AND POWER LINES DOWN. |
| 05:48 UTC | TSTM WND DMG | Columbia | Marion, MS | LOTS OF TREES AND POWER LINES DOWN. SOME HOUSES WITH TREES DOWN ON THEM ALONG WITH A BUSINESS ON CHURCH ST WITH A TREE ON IT. POSSIBLE TORNADO AS THERE IS OTHER DAMAGE THROUGH THE CENTRAL PORTION OF THE COUNTY. |
| 05:50 UTC | TSTM WND GST 52 | 3 Nne Columbia | Marion, MS | 52MPH WIND GUST MEASURED AT COLUMBIA-MARION COUNTY AIRPORT. |
| 05:57 UTC | TSTM WND DMG | 1 E Mccomb | Pike, MS | TREES AND POWER LINES DOWN AROUND MCCOMB. |
| 05:59 UTC | TSTM WND DMG | 4 Ese Hickory Grove | Lamar, MS | SOCIAL MEDIA REPORT OF POWER LINES AND TREES DOWN AT MILL CREEK LOOP AND ROCKY BRANCH RD. |
| 06:03 UTC | TSTM WND DMG | 3 Ese Oloh | Lamar, MS | MULTIPLE TREES AND POWER LINES DOWN ALONG THE HWY 98 CORRIDOR. |
| 06:15 UTC | TSTM WND DMG | 1 E Arnold Line | Lamar, MS | LARGE TREE ON A MOBILE HOME AT 4TH ST AND HEATHERWOOD TRL. |
| 06:16 UTC | TSTM WND DMG | 1 S West Hattiesburg | Lamar, MS | TREE DOWN NEAR THE INTERSECTION OF LINCOLN AND OAK GROVE ROAD. |
| 06:16 UTC | TSTM WND DMG | 2 Wnw Hattiesburg | Forrest, MS | A TREE WAS BLOWN DOWN AT A HOME NEAR THE USM CAMPUS. |
| 06:16 UTC | TSTM WND DMG | 7 Nw Tylertown | Walthall, MS | ROOF OFF OF TRAILER ON TAYLOR PETERS RD. |
| 06:17 UTC | TSTM WND DMG | 5 W Salem | Walthall, MS | MULTIPLE TREES DOWN NEAR THE INTERSECTION OF 583N AND DINAN CHRUCH RD. |
| 06:20 UTC | TSTM WND DMG | 6 Wsw West Hattiesburg | Lamar, MS | NUMEROUS DOWNED BRANCHES FROM 1 TO 4 ACROSS BELLEVUE AND BENT CREEK COMMUNITIES. |
| 07:12 UTC | TSTM WND DMG | 2 W Oak Grove | Lamar, MS | TREE DOWN -- HALFWAY DOWN HIGHWAY 24 NEAR OAK GROVE. |
| 07:30 UTC | FLASH FLOOD | Columbia | Marion, MS | SOCIAL MEDIA REPORT OF WATER COVERING ROADS IN COLUMBIA. |
| 07:40 UTC | FLASH FLOOD | Oak Grove | Lamar, MS | CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT FROM OAK GROVE. SOCIAL MEDIA VIDEO OF WATER FLOWING ACROSS STREETS IN OAK GROVE. |
| 08:11 UTC | TSTM WND DMG | 8 Wsw Mccomb | Amite, MS | TREE DOWN IN EASTERN AMITE COUNTY NEAR HWY 24. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of April 9, 2021
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.